Alert archive / Alabama / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 231, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2020, 4:09 PM CDT for Mobile County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 4:09 PM CDT (21:09 UTC)
- Expired
- Jul 14, 2020, 4:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 2 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538 WUUS54 KMOB 142109 SVRMOB ALC097-142145- /O.NEW.KMOB.SV.W.0231.200714T2109Z-200714T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 409 PM CDT Tue Jul 14 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... West central Mobile County in southwestern Alabama... * Until 445 PM CDT. * At 409 PM CDT, a severe thunderstorm was located over Mobile Regional Airport, or 6 miles west of Midtown Mobile, moving northwest at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Mobile Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3064 8813 3057 8825 3070 8838 3079 8821 TIME...MOT...LOC 2109Z 151DEG 6KT 3067 8823 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
795
WWUS54 KMOB 142136
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
436 PM CDT Tue Jul 14 2020
ALC097-142146-
/O.EXP.KMOB.SV.W.0231.000000T0000Z-200714T2145Z/
Mobile AL-
436 PM CDT Tue Jul 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOBILE COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3064 8813 3057 8825 3070 8838 3079 8821
TIME...MOT...LOC 2136Z 151DEG 6KT 3071 8825
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:29 PM CDT, 40 minutes earlier.
Area forecast discussion, Jul 14, 3:29 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Mobile AL 329 PM CDT Tue Jul 14 2020 .NEAR TERM UPDATE /Now Through Wednesday/...Scattered thunderstorms are ongoing across the area at this time and will continue through this evening before dissipating after dark. The environment still supports wet microburst potential given moist boundary layers, dry air aloft, and plenty of instability. As a result, some of the stronger storms this afternoon could be capable of producing locally damaging wind gusts in addition to the typical summertime hazards of frequent lightning and heavy downpours. Have already noted this potential in a few thunderstorms this afternoon. The deep-layer wind profile remains weak, meaning storm motion will be slow and heavily dependent on initiating boundaries/outflows, so cannot rule out a few instances of minor flooding and ponding in areas that see heavy rain persist for more than an hour. A Heat Advisory remains in effect for portions of southeast Mississippi and coastal counties until 7 pm CDT this evening. Quiet weather is expected tonight with lows remaining in the mid 70s inland and upper 70s along the coast. A weak upper low pinches from a departing mid-latitude trough and retrogrades southwestward over the local area on Wednesday. Height falls associated with this low will help support a greater thunderstorm coverage Wednesday morning through Wednesday evening, with PoPs increasing to around 60-70% for much of the area. Could once again see a few instances of locally damaging wind gusts and minor flooding issues in the heavier storms. Temperatures on Wednesday will remain a few degrees cooler than the past few days thanks to the increased coverage in rain and clouds. Highs reach the upper 80s to low 90s/ Heat indices are expected to stay below advisory criteria, around 100 to 105 degrees. /49 && .SHORT TERM /Wednesday night Through Friday night/...An upper level easterly wave over the region Wednesday night will migrate westward over the north central gulf and lower Mississippi River on Thursday, then reach the northwest Gulf and southeast Texas by late Thursday night. This will maintain scattered to numerous showers and thunderstorms on Thursday. A large upper level ridge of high pressure builds from the Southern Plains eastward across the Tennessee Valley into the Mid Atlantic States on Friday. The increased upper heights along with some drier air will decrease rain chances to more of a typical pattern. Showers and thunderstorms will start near the coast in the morning, developing inland through the day. Coverage will be most numerous during peak heating before decreasing during the evening hours as the boundary layer cools. Hot and humid conditions continue with low to mid 90s for high temps and little change in the muggy overnight lows. /13 && .EXTENDED TERM /Saturday Through Tuesday/...An easterly mid level flow prevails through the extended term period as a mid level high pressure ridge becomes entrenched to the north of our forecast area. Meanwhile, weak high pressure at the sfc will maintain a weak flow pattern. The winds will primarily be diurnally-driven with the daily sea/land breeze cycle and afternoon heating through the period. Daily thunderstorm chances continue to hover around 30-50 percent through the weekend into next week as weak disturbances embedded within the easterly flow aloft pass over the area and act on a moist and moderately unstable boundary layer. The coverage of showers and storms will be focused along the sea breeze near the coast each late morning into early afternoon and then farther inland during the late afternoon and early evening hours. Daytime temperatures will continue to hover in the low to 90s, with heat indices remaining in the 100 to 107 degree range. Lows will continue to be in the low to 70s over the interior and in the upper 70s near and along the coast each night. /13 && .MARINE...No impacts are forecast except winds and waves higher near showers and storms. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 7 PM CDT this evening for ALZ261>266. FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206. MS...Heat Advisory until 7 PM CDT this evening for MSZ075-076-078-079. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 14, 1:17 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
117 PM CDT Tue Jul 14 2020
MSZ078-141900-
Stone MS-
117 PM CDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN STONE COUNTY UNTIL 200 PM CDT...
At 117 PM CDT, the strong thunderstorm was located near Perkinston,
or 8 miles southwest of Wiggins, moving south at 10 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3082 8921 3078 8909 3068 8908 3068 8924
3065 8924 3065 8934 3071 8934
TIME...MOT...LOC 1817Z 020DEG 8KT 3075 8919Special weather statement, Jul 14, 2:40 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 PM CDT Tue Jul 14 2020
ALZ053-055-262-142030-
Clarke AL-Baldwin Inland AL-Monroe AL-
240 PM CDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND SOUTH CENTRAL CLARKE
COUNTIES UNTIL 330 PM CDT...
At 240 PM CDT, the strong thunderstorm was located 13 miles west of
Uriah, or 14 miles southeast of Jackson, moving south at 10 mph.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Monroe, north central Baldwin and south central Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3138 8763 3115 8769 3122 8794 3123 8793
3142 8776
TIME...MOT...LOC 1940Z 019DEG 8KT 3135 8773Special weather statement, Jul 14, 4:04 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Mobile AL 404 PM CDT Tue Jul 14 2020 ALZ263-142130- Mobile Central AL- 404 PM CDT Tue Jul 14 2020 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 430 PM CDT... At 404 PM CDT, the strong thunderstorm was located over Mobile Regional Airport, or 5 miles northwest of Tillmans Corner. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Tillmans Corner and Mobile Regional Airport. LAT...LON 3059 8813 3057 8830 3073 8835 3072 8814 TIME...MOT...LOC 2104Z 172DEG 2KT 3065 8822
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:40 PM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 33 min |
| Jul 14, 4:04 PM CDT | Special Weather Statement | MOB | Mobile | 26 min |
| Jul 14, 4:12 PM CDT | Special Weather Statement | MOB | Clarke | 33 min |
| Jul 14, 4:13 PM CDT | Areal Flood Advisory | MOB | Mobile | 62 min |
| Jul 14, 4:23 PM CDT | Special Weather Statement | MOB | Choctaw | 67 min |
| Jul 14, 4:48 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 14, 4:50 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.